Minnesota, 2014Extreme Cold in Minnesota, January 5 to 7, 2014
January 5 to 7, 2014 · NWS ARX · 7 events in 7 counties and zones
Wind chills of 35 below or colder occurred across southeast Minnesota from the evening of January 5th into the late evening of the 6th or early morning of the 7th. The coldest wind chills of 40 to 55 below occurred on the morning of the 6th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind chills of 35 below or colder occurred across southeast Minnesota from the evening of January 5th into the late evening of the 6th or early morning of the 7th. The coldest wind chills of 40 to 55 below occurred on the morning of the 6th. These dangerous wind chills occurred behind a strong cold front that moved across the region on January 4th and 5th which dropped the air temperatures well below zero with strong northwest winds. The lowest recorded wind chill was 55 below from a mesonet reporting station near Dexter (Mower County). The Governor of Minnesota order all schools across the state to be closed on January 6th. All the schools across southeast Minnesota were once again closed on the 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jan 5, 3:05 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 5, 3:05 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CST SUN JAN 5 2014
...LIFE-THREATENING COLD AIR MOVES INTO THE FORECAST AREA
TONIGHT...
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 305 PM CST SUN JAN 5 2014
CURRENTLY AS OF 21Z...RAP 500MB HEIGHT ANALYSIS SHOWED RIDGING
ALONG THE WEST COAST OF THE U.S. INTO BRITISH COLUMBIA...AN
ANOMALOUSLY DEEP TROUGH FROM CENTRAL CANADA INTO THE SOUTHERN
PLAINS...AND RIDGING ALONG THE EAST COAST OF THE U.S.. THE
ANOMALOUSLY DEEP TROUGH CONSISTS OF TWO IMPORTANT FEATURES...A
POLAR VORTEX THAT STRETCHES FROM NORTHERN ONTARIO INTO EASTERN
SOUTH DAKOTA...AND A POTENT SHORTWAVE IN SOUTHERN MISSOURI. 925MB
TEMPERATURES UNDER THE POLAR VORTEX PER 12Z RAOBS WERE IN THE -30
TO -34C RANGE...UPWARDS OF 3 STANDARD DEVIATIONS BELOW NORMAL.
THIS COLD AIR HAS CAUSED TEMPERATURES AND WIND CHILLS TO PLUMMET
THROUGH THE DAY IN THE DAKOTAS. THERE IS A BAND OF HIGH BASED
STRATUS RIGHT OUT AHEAD OF THE VORTEX...BUT NO PRECIPITATION WITH
IT. MEANWHILE...TO THE SOUTH THE SHORTWAVE HEADING NORTHEAST OUT
OF MISSOURI HAS RESULTED IN A DEEPENING LOW PRESSURE SYSTEM...NOW
OVER THE LOUISVILLE KY AREA. SNOW HAS BEEN FALLING TO THE
NORTHWEST OF THE TRACK...WITH HIGHER CLOUDS STREAMING ACROSS THE
SOUTHEAST HALF OF THE FORECAST AREA TODAY.
ALL MODELS ARE IN AGREEMENT THAT THE SHORTWAVE LIFTING OUT OF
MISSOURI WILL GRADUALLY PHASE WITH THE POLAR VORTEX...CAUSING THE
LOW PRESSURE SYSTEM TO OUR SOUTHEAST TO DEEPEN AND RACE OFF TO THE
NORTHEAST. THIS IS IMPORTANT TO OUR AREA BECAUSE IT HELPS TIGHTEN UP
THE PRESSURE GRADIENT TONIGHT AND MONDAY...RESULTING IN BRISK
NORTHWEST WINDS. WINDS SHOULD CONTINUOUSLY BLOW AT 10-20 KTS.
MIXING HEIGHTS ARE PROGGED UP TO 900MB WHICH MOMENTUM TRANSFER
WOULD RESULT IN GUSTS OF 25-30 KTS. THE STRONGEST WINDS AND GUSTS
ARE EXPECTED OVER THE HIGHER TERRAIN WEST OF THE MS RIVER AS WELL
AS IN OPEN AREAS IN GENERAL. THESE BRISK NORTHWEST WINDS ALSO HELP
TO ADVECT THE FRIGID AIRMASS FROM THE DAKOTAS INTO THE FORECAST
AREA. 925MB TEMPS PLUMMET TO -32 TO -34C BY 12Z MONDAY WHICH ARE
3-3.5 STANDARD DEVIATIONS BELOW NORMAL. ONLY SOME SLIGHT
MODERATION IS PROGGED ON MONDAY AS THE VORTEX SHIFTS
EAST...REACHING -30C BY 00Z TUESDAY.
HOW FAR TEMPERATURES DROP TONIGHT IS A TRICKY FORECAST BECAUSE THE
WINDS WILL KEEP THINGS MIXED. IN GENERAL...MOST STATISTICAL AND 2
METER TEMPERATURE GUIDANCE SUGGESTS LOWS TONIGHT IN THE -20S...WITH
PERHAPS SOME SITES IN NORTH CENTRAL WISCONSIN AND SOUTHEAST
MINNESOTA APPROACHING -30F. THIS SEEMS REASONABLE BASED ON WHAT\S
GOING ON UPSTREAM IN THE DAKOTAS. DID RUN SOME BACKWARDS
TRAJECTORIES FOR 12Z MONDAY FROM THE 05.12Z NAM AND THEY ALL POINT
TO EAST-CENTRAL SASKATCHEWAN AT 12Z TODAY...WHERE READINGS WERE -25
TO -30F. ADDING IN THE WIND RESULTS IN INCREDIBLY LOW WIND CHILLS OF
-50 TO -60F BY 12Z MONDAY. IF WE HAD CALM WINDS...LOWS WOULD AT
LEAST BE IN THE -30S AND PROBABLY EVEN -40S. GIVEN ONLY ABOUT
2-4C 925MB TEMPERATURE CLIMB ON MONDAY...TEMPERATURES ARE LIKELY
TO STRUGGLE TO GET TO -10...AND READINGS IN SOUTHEAST MN AND NORTH
CENTRAL WI COULD STRUGGLE TO GET MUCH WARMER THAN -20F. WITH THE
WINDS STAYING CONSTANT...WIND CHILLS MAY ONLY IMPROVE ABOUT
10F...STILL LIFE THREATENING. SEE THE CLIMATE SECTION BELOW FOR
RECORDS.
ANOTHER TRICKY FORECAST IS SKY COVER. MODEL FORECAST RH FIELDS BELOW
850MB ALL SUGGEST WAY TOO MANY LOW CLOUDS IN THIS ARCTIC AIRMASS...
EVEN VERIFYING AT 18Z. THE ONLY CLOUDS TO SPEAK OF ARE A BAND OF
HIGHER STRATUS AHEAD OF THE POLAR VORTEX CROSSING INTO
MINNESOTA...SOME CIRRUS DROPPING SOUTH OUT OF MANITOBA...AND SOME
DIURNAL STRATOCUMULUS. THINKING IS THAT THE BAND OF HIGHER
STRATUS WILL GRADUALLY MOVE ACROSS THE FORECAST AREA TONIGHT...
FOLLOWED BY SOME CLEARING AS SUBSIDENCE MOVES IN WITH THE POLAR
VORTEX. THE ONLY EXCEPTION TO THIS WOULD BE IN NORTHERN SECTIONS
OF THE AREA WHERE THE CIRRUS DROPS SOUTH. THEN ON MONDAY...
SUBSIDENCE SHOULD INCREASE AS THE POLAR VORTEX SHIFTS EAST...
RESULTING IN GRADUAL CLEARING WEST TO EAST. HOWEVER...THERE MAY BE
SOME DIURNAL STRATOCUMULUS TO IMPACT THE CLEARING.
KEPT THE FORECAST DRY...EVEN WITH THE BATCH OF CLOUDS MOVING THROUGH
TONIGHT...SINCE THERE IS NO INDICATION OF PRECIPITATION WITH THEM.
THERE ARE REDUCED VISIBILITIES UNDER THE BAND...BUT THESE ARE MOSTLY
FROM BLOWING SNOW GIVEN NOTHING ON RADAR. DID THROW IN SOME PATCHY
BLOWING SNOW GIVEN THE WINDS...WHICH MAY BE MORE DRIFTING THAN
ANYTHING.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 305 PM CST SUN JAN 5 2014
MODELS REMAIN IN GOOD AGREEMENT SHOWING THE HIGHLY AMPLIFIED PATTERN
CURRENTLY IN PLACE ACROSS NORTH AMERICA DEAMPLIFYING GREATLY THROUGH
THE WEEK. THIS MEANS THE ARCTIC AIR WILL LOSE ITS GRIP ON THE
FORECAST AREA...AND EVENTUALLY REPLACED BY PACIFIC AIR AS THE FLOW
TURNS MAINLY ZONAL.
925MB TEMPERATURES MODERATE QUITE A BIT BETWEEN 00Z TUESDAY AND 00Z
WEDNESDAY AS THE LOW LEVEL FLOW TURNS MORE WESTERLY...CLIMBING TO -
24 TO -28C BY 12Z TUESDAY AND -20 TO -24C BY 00Z WEDNESDAY. THIS
WILL YIELD WARMER TEMPERATURES...WITH HIGHS POSSIBLY REACHING AT OR
ABOVE 0F IN SOME SPOTS ON TUESDAY. STILL...ITS GOING TO REMAIN
FRIGID WITH A WESTERLY BREEZE PERSISTING...ESPECIALLY MONDAY NIGHT
INTO TUESDAY MORNING. WIND CHILLS DURING THAT PERIOD ARE STILL
FORECAST BETWEEN -35 AND -50F BELOW ZERO. AS WE HEAD INTO TUESDAY
NIGHT AND WEDNESDAY...MODELS ARE TRENDING TOWARDS BRINGING DOWN
ANOTHER BUT WEAKER ARCTIC HIGH PRESSURE AREA INTO MINNESOTA. THIS
HIGH ALLOWS FOR SOME COLDER AIR TO SEEP BACK INTO THE FORECAST
AREA...ESPECIALLY NORTH OF I-94 TUESDAY NIGHT. IT APPEARS THOSE
LOCATIONS MAY NEED A WIND CHILL ADVISORY TO GO BEYOND THE CURRENT
WIND CHILL WARNING...LASTING THROUGH WEDNESDAY MORNING. WITH THE
SURFACE HIGH COMING ACROSS THE AREA WEDNESDAY NIGHT...WE MAY HAVE
ONE MORE COLD NIGHT...ESPECIALLY AGAIN NORTH OF I-94. OTHERWISE...
THE WARMING TREND REALLY TAKES HOLD ON THURSDAY AS SOUTH WINDS BRING
925MB TEMPS UP TO -8 TO -10C. SHOULD SEE HIGHS POP UP INTO THE TEENS
AT LEAST.
PRECIPITATION CHANCES ARE BASICALLY NIL THROUGH THURSDAY DESPITE THE
PASSAGE OF A SHORTWAVE OVER THE NORTHERN FORECAST AREA TUESDAY
NIGHT...AND A SHORTWAVE GOING TO OUR SOUTH ON WEDNESDAY. BOTH OF
THESE SHORTWAVES MAY BRING SOME INCREASED CLOUDS TO THE
AREA...PARTICULARLY SOUTHWEST OF I-94.
FROM FRIDAY AND BEYOND... THE FIRST ISSUE IS A PROGRESSIVE SHORTWAVE
TROUGH MOVING THROUGH THE ZONAL FLOW EXPECTED TO CROSS THE FORECAST
AREA SOMETIME LATE FRIDAY OR FRIDAY NIGHT. DPVA/ISENTROPIC LIFT
AHEAD OF THIS SHORTWAVE TROUGH MAY BRING SOME SNOW TO THE AREA...
DEPENDING ON HOW QUICK MOISTURE CAN RETURN. HAVE MAINTAINED 20
PERCENT CHANCES FOR FRIDAY AND FRIDAY NIGHT. THE SECOND ISSUE CAME
FROM THE 05.00Z ECMWF WHICH HAD A DEEPER TROUGH COMING ACROSS THE
NORTHERN U.S. THIS WEEKEND. IF THIS COMES TRUE...THERE WOULD BE A
WIDESPREAD COLD RAIN ACROSS THE FORECAST AREA ON SUNDAY. THE NEW
05.12Z ECMWF IS SLOWER AND DEEPER WITH THIS TROUGH...TRACKING IT
DOWN TO THE FOUR CORNERS REGION. THIS RESULTS IN A DRY FORECAST FOR
THE WEEKEND...SIMILAR TO THE 05.12Z GFS. THEREFORE...ONLY WENT WITH
A 20 PERCENT CHANCE ON SUNDAY. TEMPERATURES DEFINITELY WARM UP FOR
THE WEEKEND AND ITS POSSIBLE THE FORECAST IS NOT HIGH ENOUGH.
FOLLOWED THE CONSENSUS FOR NOW BRINGING READINGS INTO THE LOW 30S.
IF THE ECMWF RUNS PAN OUT...WE COULD SEE NEAR 40 READINGS
POTENTIALLY...A DRASTIC CHANGE FROM TONIGHT/MONDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1144 AM CST SUN JAN 5 2014
FOR MUCH OF THIS AFTERNOON...A 12K TO 18K BROKEN DECK OF CLOUDS
WILL CONTINUE TO BE SEEN ACROSS WESTERN WISCONSIN...AND PARTS OF
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AS A SYSTEM MOVES TO OUR
SOUTHEAST. THIS WILL AFFECT KLSE. SKIES WILL CLEAR OUT BRIEFLY AND
THEN ANOTHER ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION
BETWEEN 06.00Z AND 06.08Z. IN THE WAKE OF THIS FRONT...THE SUSTAINED
NORTHWEST WINDS WILL CLIMB TO AROUND 20 KNOTS AND GUST UP TO 30
KNOTS AT BOTH TAF SITES. THIS FRONT WILL MOVE THROUGH KRST AROUND
06.01Z AND AT KLSE AROUND 06.03Z. THIS FRONT WILL BE ACCOMPANIED
BY A 6 TO 10K DECK OF CLOUDS AND THESE CLOUDS WILL THEN PERSIST
ABOUT 3 HOURS IN ITS WAKE. EXPECT LOW TEMPERATURES ON MONDAY
MORNING AROUND -27F AT BOTH KLSE AND KRST...AND ONLY CLIMB TO
AROUND -20F BY 06.18Z. WIND CHILLS WILL BE DANGEROUSLY
LOW...BETWEEN -50 AND -60 IN THE MORNING.
&&
.CLIMATE...
ISSUED AT 305 PM CST SUN JAN 5 2014
THE ARCTIC OUTBREAK OCCURRING TONIGHT THROUGH TUESDAY MORNING WILL
PUSH TEMPERATURES AND WIND CHILLS TOWARDS RECORDS...REFLECTIVE OF
THE 925MB STANDARDIZED ANOMALIES OF 3 TO 3.5 BELOW NORMAL. SOME
QUICK RECORDS SHOWN BELOW:
FOR LA CROSSE WI...
RECORD LOW ON JANUARY 6TH: -26 IN 1912
RECORD COLDEST HIGH ON JANUARY 6TH: -13 IN 1912
RECORD COLDEST WIND CHILL: -60 ON JAN 22, 1936
FOR ROCHESTER MN...
RECORD LOW ON JANUARY 6TH: -28 IN 1912
RECORD COLDEST HIGH ON JANUARY 6TH: -22 IN 1912
RECORD COLDEST WIND CHILL: -64 ON JAN 10, 1982
MORE COLD RECORDS CAN BE FOUND ON OUR WEBSITE WWW.WEATHER.GOV/ARX
IN THE TOP NEWS STORY TITLED...CURRENT COLD OUTBREAK CLIMATE
RECORDS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR WIZ017-029-032>034-041>044-053>055-061.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ017-029-
032>034-041>044-053>055-061.
MN...WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR MNZ079-086>088-094>096.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ079-
086>088-094>096.
IA...WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR IAZ008>011-018-019-029-030.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ008>011-
018-019-029-030.
&&
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...BOYNE
CLIMATE...AJHazardous weather outlook, Jan 5, 3:34 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
334 PM CST SUN JAN 5 2014
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-061200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
334 PM CST SUN JAN 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
LIFE THREATENING WIND CHILLS OF 35 TO 60 BELOW ZERO WILL OCCUR
TONIGHT. ANY PERSONS OR ANIMALS NOT IN A WARM SHELTER WILL FACE
LIFE THREATENING TEMPERATURES. FROST BITE WILL OCCUR IN AS LITTLE
AS 5 MINUTES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIFE THREATENING COLD WILL PERSIST THROUGH TUESDAY WITH WIND
CHILL VALUES RANGING FROM 40 TO 60 BELOW WITH THE COLDEST VALUES
OCCURRING MONDAY MORNING. AGAIN...ANY PRECAUTIONS TO KEEP PEOPLE
AND ANIMALS INDOORS THROUGH TUESDAY MORNING IS RECOMMENDED.
THE COLD WILL CONTINUE FOR LOCATIONS NORTH OF INTERSTATE 94 INTO
WEDNESDAY MORNING...WITH WIND CHILLS OF 20 TO 35 BELOW ZERO
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
BOYNE/AJ
Extreme Cold/Wind Chill, Mower
- When
- January 5, 5:14 PM CST to January 6, 10:30 PM CST
- Where
- Mower forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.672, -92.752 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Mower County from the evening of January 5th through the evening of the 6th. The lowest recorded wind chill was 55 below from a mesonet reporting station near Dexter.
Extreme Cold/Wind Chill, Olmsted
- When
- January 5, 5:54 PM CST to January 7, 1:15 AM CST
- Where
- Olmsted forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.004, -92.402 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Olmsted County from the evening of January 5th into the early morning of the 7th. The lowest recorded wind chill was 54 below from a mesonet reporting station near Rochester.
Extreme Cold/Wind Chill, Fillmore
- When
- January 5, 6:33 PM CST to January 7, 1:15 AM CST
- Where
- Fillmore forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.674, -92.090 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Fillmore County from the evening of January 5th into the early morning of the 7th. The lowest recorded wind chill was 54 below from a mesonet reporting station near Canton.
Extreme Cold/Wind Chill, Dodge
- When
- January 5, 7:00 PM CST to January 7, 12:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Dodge County from the evening of January 5th through the evening of the 6th. The lowest recorded wind chill was 52 below from a mesonet reporting station near Kasson.
Extreme Cold/Wind Chill, Houston
- When
- January 5, 10:00 PM CST to January 6, 9:00 PM CST
- Where
- Houston forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.671, -91.493 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Houston County from the evening of January 5th through the evening of the 6th.
Extreme Cold/Wind Chill, Wabasha
- When
- January 5, 11:30 PM CST to January 7, 2:30 AM CST
- Where
- Wabasha forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.284, -92.230 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Wabasha County from the evening of January 5th into the early morning of the 7th. The lowest recorded wind chill was 47 below from a mesonet reporting station near Kellogg.
Extreme Cold/Wind Chill, Winona
- When
- January 6, 1:37 AM CST to January 7, 12:00 AM CST
- Where
- Winona forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.987, -91.779 (the zone’s center; the record gives no point)
Wind chills of 35 below or colder occurred across Winona County from the early morning of January 6th to the early morning of the 7th. The lowest recorded wind chill was 54 below from a mesonet reporting station near Ridgeway.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Astronomical Low Tide in Louisiana, January 5 to 7, 20142 deaths · 5 events
- Extreme Cold in Minnesota, January 5 to 7, 20141 death · 42 events
- Cold in Kentucky, January 5 to 7, 20141 death · 22 events
- Cold in Illinois, January 5 to 7, 20141 death · 19 events
- Winter Weather in Virginia, January 5, 20141 death · $18,000 · 2 events
- Extreme Cold in Wisconsin, January 5 to 8, 20141 death · 9 events
- Winter Storm in Missouri, January 5, 2014$1.0 million · 11 events
- Winter Storm in Ohio, January 5 to 6, 2014$1.1 million · 5 events
- Extreme Cold in Iowa, January 5 to 7, 201451 events
- Cold in Missouri, January 5 to 6, 201437 events
- Winter Storm in Indiana, January 5 to 6, 201430 events
- Extreme Cold in Nebraska, January 5 to 6, 201430 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485194, 485196, 484429, 484428, 485192, 485198, 485200.